Alert archive / Virginia / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Blacksburg, VA

January 19, 200823 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind chill advisory at Jan 19, 2008, 12:44 PM EST for 23 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Jan 20, 2008, 12:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2008, 12:44 PM EST (17:44 UTC)
In effect from
Jan 20, 2008, 12:00 AM EST
Expired
Jan 20, 2008, 12:00 PM EST
In force
12 hr
Issued by
NWS Blacksburg, VA
All 29 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -147 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-147 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRNK 191744
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 PM EST SAT JAN 19 2008

...LIGHT SNOW WILL SPREAD INTO THE AREA THIS AFTERNOON WITH VERY
COLD WIND CHILLS OVER THE MOUNTAINS TONIGHT AND SUNDAY MORNING...

.LOW PRESSURE IN THE GULF OF MEXICO WILL TRACK NORTHEAST ACROSS
SOUTHERN GEORGIA AND ALONG THE CAROLINA COAST THIS AFTERNOON AND
EVENING. THIS WILL SPREAD PRECIPITATION ACROSS THE CAROLINAS THIS
AFTERNOON...WITH THE NORTHERN EDGE REACHING THE NORTHWEST
MOUNTAINS...FOOTHILLS AND PIEDMONT OF NORTH CAROLINA...AS WELL AS
SOUTHSIDE VIRGINIA. ARCTIC AIR IN THE WAKE OF THIS SYSTEM WILL
BRING BELOW ZERO WIND CHILLS TONIGHT INTO SUNDAY OVER THE MOUNTAINS.


NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-200145-
/O.NEW.KRNK.WC.Y.0002.080120T0500Z-080120T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG
1244 PM EST SAT JAN 19 2008

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY. 

GUSTY NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES IN THE
SINGLE DIGITS AND TEENS TO PRODUCE WIND CHILLS AS COLD AS MINUS 10
LATER TONIGHT INTO SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NCZ003>006-019-020-VAZ044-058-059-200145-
/O.CON.KRNK.SN.Y.0001.000000T0000Z-080120T0200Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PITTSYLVANIA-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...DANVILLE...SOUTH BOSTON...KEYSVILLE
1244 PM EST SAT JAN 19 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LIGHT SNOW WILL SPREAD INTO THE AREA FROM THE SOUTHWEST THIS
AFTERNOON. THE SNOW MAY BE MIXED WITH RAIN AT TIMES AT THE ONSET.
THE SNOW COULD ACCUMULATE AN INCH OR TWO ON GRASSY SURFACES
BEFORE TAPERING OFF EARLY THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS41 KRNK 191935
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EST SAT JAN 19 2008

...LIGHT SNOW WILL LINGER INTO THIS EVENING WITH VERY COLD WIND
CHILLS OVER THE MOUNTAINS TONIGHT AND SUNDAY...

.LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL CONTINUE TO
PRODUCE SOME LIGHT SNOW ACROSS NORTHWEST NORTH CAROLINA AND SOUTHSIDE
VIRGINIA EARLY THIS EVENING BEFORE THE SYSTEM PASSES WELL OFFSHORE.
ARCTIC AIR IN THE WAKE OF THIS SYSTEM WILL BRING VERY COLD WIND
CHILLS TONIGHT INTO SUNDAY OVER THE MOUNTAINS.


NCZ003>006-019-020-VAZ044-058-059-200200-
/O.CON.KRNK.SN.Y.0001.000000T0000Z-080120T0200Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PITTSYLVANIA-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...DANVILLE...SOUTH BOSTON...KEYSVILLE
235 PM EST SAT JAN 19 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LIGHT SNOW WILL CONTINUE ACROSS THE REGION INTO THIS EVENING. THE
SNOW COULD ACCUMULATE AN INCH OR TWO ON GRASSY SURFACES BEFORE
TAPERING OFF OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-200345-
/O.CON.KRNK.WC.Y.0002.080120T0500Z-080120T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG
235 PM EST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY. 

GUSTY NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES IN THE
SINGLE DIGITS AND TEENS TO PRODUCE WIND CHILLS AS COLD AS MINUS
10 LATER TONIGHT INTO SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRNK 200040
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EST SAT JAN 19 2008

...LIGHT SNOW HAS ENDED BUT VERY COLD WIND CHILLS WILL DEVELOP OVER THE
MOUNTAINS TONIGHT AND SUNDAY...

.PRECIPITATION FROM A WEAK AREA OF LOW PRESSURE OFF THE NORTH
CAROLINA COAST IS PULLING AWAY THIS EVENING LEAVING ONLY VERY
LIGHT ACCUMULATIONS OF SNOW OVER EASTERN COUNTIES. MEANWHILE ARCTIC
AIR IN THE WAKE OF THIS SYSTEM WILL BRING VERY COLD WIND CHILLS
TONIGHT INTO SUNDAY OVER THE MOUNTAINS.

NCZ003>006-019-020-VAZ044-058-059-200145-
/O.CAN.KRNK.SN.Y.0001.000000T0000Z-080120T0200Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PITTSYLVANIA-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...DANVILLE...SOUTH BOSTON...KEYSVILLE
740 PM EST SAT JAN 19 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE SNOW
ADVISORY. 

THE AREA OF LOW PRESSURE OFF THE NORTH CAROLINA COAST THAT BROUGHT SOME
LIGHT SNOWFALL THIS EVENING TO THE AREA IS PULLING AWAY TAKING THE LIGHT
SNOWFALL OFF TO THE NORTHEAST. A FEW FLURRIES MAY OCCUR BUT NO
SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED.

$$

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-200845-
/O.CON.KRNK.WC.Y.0002.080120T0500Z-080120T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG
740 PM EST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY. 

GUSTY NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES IN THE
SINGLE DIGITS AND TEENS TO PRODUCE WIND CHILLS AS COLD AS MINUS
10 LATER TONIGHT INTO SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRNK 200820
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 AM EST SUN JAN 20 2008

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-201700-
/O.CON.KRNK.WC.Y.0002.000000T0000Z-080120T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG
320 AM EST SUN JAN 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

GUSTY NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE
HIGHER ELEVATIONS...WILL COMBINE WITH TEMPERATURES IN THE SINGLE
DIGITS AND TEENS TO PRODUCE WIND CHILLS FROM NEAR ZERO TO AS COLD
AS 10 BELOW ZERO THIS MORNING.

WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

HYSELL
000 
WWUS41 KRNK 201657
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 AM EST SUN JAN 20 2008

...VERY COLD WIND CHILLS GRADUALLY IMPROVING THIS AFTERNOON...

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-201800-
/O.EXP.KRNK.WC.Y.0002.000000T0000Z-080120T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG
1157 AM EST SUN JAN 20 2008

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. 

NORTHWEST WINDS AT 15 TO 25 MPH WILL GRADUALLY DIMINISH THIS
AFTERNOON AS TEMPERATURES SLOWLY CLIMB. THERE WILL BE A FEW
LOCATIONS IN THE HIGHER ELEVATIONS WITH WIND CHILLS OF 5 BELOW ZERO
EARLY THIS AFTERNOON...BUT MOST AREAS SHOULD BE AROUND ZERO.


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 12:17 PM EST, 27 minutes earlier.

Area forecast discussion, Jan 19, 12:17 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 PM EST SAT JAN 19 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK OUT OF THE GULF...AND UP ALONG THE
NORTH CAROLINA COAST BY THIS EVENING. THIS MAY BRING A PERIOD OF
SNOW...MAINLY ACROSS SOUTHSIDE VIRGINIA AND NORTHWEST NORTH
CAROLINA THROUGH EARLY TONIGHT. IN THE WAKE OF THIS STORM...MUCH COLDER
TEMPERATURES WILL ARRIVE WITH ARCTIC HIGH PRESSURE FOR SUNDAY AND
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SITUATION STILL REMAINS TRICKY IN REGARDS TO HOW FAR NORTH SIG
PRECIP WILL PUSH THIS AFTERNOON GIVEN DRY ADVECTION ONGOING IN THE
LOW LEVELS AND MAIN LIFT WELL TO THE SE. WITH INIT PIECE OF MID
LEVEL SUPPORT SHEARING BY ATTM APPEARS WILL HAVE TO WAIT FOR MAIN
BATCH OF S/W ENERGY TO LIFT NE THIS AFTERNOON AS THE SURFACE
COASTAL SYSTEM BEGINS TO TAKE SHAPE. HOWEVER GIVEN GRADIENT OF DRY
AIR OVER EXTREME NW NC PER DEWPOINTS THINK WILL BE HARD FOR MUCH
MORE THAN LIGHT SNOW AT BEST...EXCEPT POSSIBLY THE FAR SE WHERE
SREF/12Z NAM HAS A BIT MORE QPF. WINDOW FROM ABOUT 18-00Z LOOKS TO
BE THE BEST SHOT OF SEEING ACCUMULATING SNOWFALL WHEN AHEAD OF
APPROACHING S/W AND BEFORE THE COASTAL LOW TAKES OVER. THUS HAVE
ADJUSTED POPS DOWN A BIT SOUTH BUT LEAVING THE ADVISORY ONGOING
SINCE IN PLACE DESPITE WARM GROUND/BOUNDARY LAYER AND LIKELY ONLY
LIGHT SNOWFALL. ELSEWHERE...APPEARS DRY AIR A BIT MUCH TO OVERCOME
SO TRIMMED POPS BACK TO SLIGHT OR LOW CHANCES NORTH OF THE WSW
REGION WHERE EVEN SOME SUN POSSIBLE. WILL BE UPPING TEMPS SOME AS
WELL BASED ON CURRENT WARMER VALUES ESPCLY SOUTH BEFORE COLD
ADVECTION/EVAP COOLING KICKS IN LATER ON WHEN TEMPS SHOULD FALL
SOME.

AS ARCTIC FRONT SWEEPS THROUGH LATE THIS AFTERNOON...SNOW SHOULD
QUICKLY SHIFT EAST OF THE FORECAST AREA EARLY THIS EVENING.
LINGERING UPSLOPE SNOW ALONG WESTERN SLOPES SHOULD NOT AMOUNT TO
MUCH CONSIDERING VERY DRY AIR MASS IN THE WAKE OF THE ARCTIC
FRONT.

FOR TONIGHT...BRISK NORTHWEST WINDS AND MUCH COLDER TEMPERATURES
BEHIND THE FRONT WILL PRODUCE WIND CHILL VALUES TO NEAR ADVISORY
CRITERIA IN A FEW ELEVATED LOCATIONS. THIS THREAT WILL CONTINUE TO
BE HIGHLIGHTED IN THE HWO.

&&

.SHORT TERM /SUNDAY/...
NORTHWEST FLOW CONTINUES...BUT DIMINISHES LATER IN THE
DAY...AND ANY MOISTURE LIMITED TO WRN GREENBRIER SUNDAY MORNING
DISSIPATES THROUGH THE DAY. BRISK NORTHWEST WINDS CONTINUE THROUGH
EARLY AFTERNOON...B4 1040+ ARCTIC HIGH BUILDS IN FROM THE WEST. THIS
HIGH IS GOING TO MOVE OVER THE SRN CWA SUNDAY NIGHT...AND HAVE GONE
BELOW MAV MOS GUIDANCE...WITH DEWPOINTS IN THE SINGLE DIGITS TO
SINGLE DIGITS BELOW...THIS SHOULD BE ONE OF THE COLDEST NIGHTS OF
THE WINTER SEASON SO FAR...BUT CERTAINLY NO RECORD LOWS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MONDAY INTO MONDAY NIGHT...HIGH SHIFTS OFF THE COAST WITH NEXT
FRONTAL SYSTEM PUSHING INTO THE GREAT LAKES. THIS WILL BRING CHANCE
OF PRECIP IN FOR TUESDAY.

FOR MIDWEEK AND BEYOND...THE 00Z GFS AND 00Z ECWMF DIFFER ON TIMING
OF SYSTEMS. LOOKS LIKE WE WILL BE DRY WEDNESDAY...WITH CHANCE PRECIP
THU-SAT AS UPPER FLOW REMAINS PROGRESSIVE.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
EXPECT CEILINGS TO SLOWLY LOWER THIS AFTERNOON AS MOISTURE PUSHES
NORTH WHILE LOW PRESSURE TAKES SHAPE OFF THE NC COAST. IFFY AS TO
HOW FAR TO THE NW ANY PRECIP WILL MAKE IT SO ONLY INCLUDING A
BRIEF PERIOD OF MVFR AT DAN...WITH INCLUSION OF -SN AT ROA/LYH
LATER THIS AFTERNOON ALTHO IFFY GIVEN DRY AIR. THINK THE MAJORITY
OF LOWER CEILINGS AND REDUCED VSBYS OVER THE EAST IN SNOW SHOULD
END BY 02Z...WITH IMPROVING CONDITIONS THEREAFTER.

MEANWHILE AN ARCTIC COLD FRONT WILL MOVE FROM WEST TO EAST LATE
THIS AFTERNOON/EARLY EVENING AND BEHIND IT WINDS WILL BECOME
GUSTY. A FEW SNOW SHOWERS WILL BE POSSIBLE AFTER THE FRONT PASSES
AT KBLF/KLWB...BUT WITH SUCH A DRY AIRMASS BEHIND THE
FRONT...DONT EXPECT THE ACTIVITY TO LAST VERY LONG...BUT MVRF
CLOUDS MAY LINGER SE WVA INTO THE OVERNIGHT HOURS. SKIES SHOULD
CLEAR OVERNIGHT BUT WESTERLY WINDS WILL REMAIN GUSTY SUNDAY ESPCLY
AT ROA WHERE DOWNSLOPE MIXING WILL BE ENHANCED OFF THE RIDGES INTO
THE VALLEY.

AS ARCTIC HIGH PRESSURE BUILDS IN...WINDS WILL DIMINISH SUNDAY
NIGHT WITH VFR CONDITIONS EXPECTED THROUGH MONDAY NIGHT. ANOTHER
WEAK SYSTEM MAY BRING MVFR CONDITIONS TUE IN RAIN/SNOW WITH A
RETURN TO VFR UNDER HIGH PRESSURE EXPECTED ON WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...SNOW ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ044-058-059.
NC...SNOW ADVISORY UNTIL 9 PM EST THIS EVENING FOR NCZ003>006-019-
     020.
WV...NONE.

&&

SYNOPSIS...JH/PH
NEAR TERM...JH/PH
SHORT TERM...PH
LONG TERM...WP
AVIATION...JH/PH
Hazardous weather outlook, Jan 19, 4:47 AM EST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 AM EST SAT JAN 19 2008

VAZ007-009>020-022>024-032>035-043-045>047-WVZ042>045-201000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-
SUMMERS-MONROE-GREENBRIER-
447 AM EST SAT JAN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE CAROLINA COAST
THIS AFTERNOON WILL BRING LIGHT SNOW TO REGION. MOST AREAS SHOULD
SEE LESS AN INCH OR LESS OF SNOW ACCUMULATION. BEHIND THIS
SYSTEM...WIND CHILL VALUES WILL DROP TO AS LOW AS 5 BELOW ZERO IN
THE HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS AS COLD AS NEAR 5 BELOW ZERO CAN BE EXPECTED EARLY
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-201000-
ASHE-ALLEGHANY NC-WATAUGA-
447 AM EST SAT JAN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE CAROLINA COAST
THIS AFTERNOON WILL BRING SNOW TO REGION. BY THIS EVENING
...SNOWFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE. BEHIND THIS
SYSTEM... WIND CHILL VALUES WILL DROP TO AS LOW AS 5 BELOW ZERO IN
THE HIGHER ELEVATIONS

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS AROUND ZERO CAN BE EXPECTED EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ044-058-059-201000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PITTSYLVANIA-HALIFAX-
CHARLOTTE-
447 AM EST SAT JAN 19 2008

...SNOW ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.

A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE CAROLINA COAST
THIS AFTERNOON WILL BRING SNOW TO REGION. ONE TO THREE INCHES OF
SNOW ACCUMULATION IS EXPECTED WITH THE HIGHEST AMOUNTS IN NORTH
CAROLINA. BEHIND THIS SYSTEM... WIND CHILL VALUES WILL DROP TO
5 TO 10 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS OF 5 TO 10 DEGREES ARE EXPECTED EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HYSELL

Nearby

Wind Chill Advisories in Virginia, 2008Wind Chill Advisories in West Virginia, 2008Wind Chill Advisories in North Carolina, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.